MAUDE Adverse Event Report: ALPHATEC SPINE INC PRE-CONTOURED / C.P. TI ROD 5.5 MM X 4 CM (CP TITANIUM - GRADE IV); PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC PRE-CONTOURED / C.P. TI ROD 5.5 MM X 4 CM (CP TITANIUM - GRADE IV); PEDICLE SCREW SYSTEM
Model Number 73600-040
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Stenosis (2263); Osteolysis (2377)
Date of Event 11/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A pedicle screw was removed during the revision case on (b)(6) 2016.Part number 73865-50; ti cannulated polyaxial screw 6.5 mm x 50 mm (ti-6ai-4v eli).An evaluation is not possible at this time.The implant(s) have not been returned nor has the identifying lot number(s) been provided.Upon the receipt of additional information and/or the suspect implant(s) a follow report will be submitted.
 
Event or Problem Description
Patient originally had l5/s1 synovial cystectomy in (b)(6) 2013.He went into the hospital with a complaint of severe back pain radiating to the left thigh and lower extremities.On (b)(6) 2015 an l5/s1 tlif was then performed in which alphatec instrumentation was utilized.The patient returned to the hospital on (b)(6) 2016 to perform a l3-l5 decompression and s1 bilateral screw revision.The patient had developed left-side low back pain with some claudication component.Ct myelography showed canal stenosis at the l3-l4 and l4-l5 in the setting of epidural lipomatosis.The patient also had osteolysis around the bilateral s1 screw.During the case, the intervening rod (l5/s1) was removed and found to be broken in two (2) discrete pieces.This had not been appreciated on the ct myelography images.Additionally, the epidural space was encountered and explored.The dorsal aspect of the peek interbody cage on the left side was identified.It appears to be solidly lodged into place and, thus, no additional manipulation or augmentation of the interbody fusion was felt to be indicated.

Brand Name
PRE-CONTOURED / C.P. TI ROD 5.5 MM X 4 CM (CP TITANIUM - GRADE IV)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6558744
Report Number2027467-2017-00029
Device Sequence Number13476500
Product Code NKB
UDI-Device Identifier00844856043497
UDI-Public00844856043497
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number73600-040
Device Catalogue Number73600-040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2017
Initial Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR